The platelets main role in life is to stop bleeding -which from nature's standpoint is a very important thing. However, the prevention of heart attacks is probably more pertainant to the 21st century. As you said Plavix is still an new drug so there is no information past several years of use. I've never heard of anyone dosing it on alternative days although that is sometimes done with aspirin.
My dad has been taking plavix for over one year. Recently there has been mention of severe side effects related to this drug. Any information about this. He has been experiencing dizziness which causes him to lose his balance. As a result of this he doesn't go out of the house much. He has been told this sx is because of a different problem. Thank you, Barb
I am curious about your experience with perioperative bleeding complications and need for blood product transfusion in patients undergoing coronary artery bypass grafting after receiving plavix or ticlid. Thanks.
I fail to see the physiological reason for wanting to alter
the normal logic in using this drug to interfere with what
seems to me to be an immune system demand of the
body itself. Kinda like trying to cut off a fire hydrant
to prevent a fire, isn't it?
A newspaper article several months ago noted that researchers had tracked down 11 rare and possibly fatal cases of thrombotic thrombocytopenic purpura among 3 million patients who received Plavix since its introduction in 1998. I have seen nothing about this since the newspaper article. What is the current thinking about taking Plavix?
My Dad (82 yrs old)is on Plavix daily.
He refuses to take Plavix because it causes stomach upset and diarrhoea. Aspirin also gave him the same side effect. Please advise if there is an alternative. Thanks.
I have been taking plavix for over a year now starting just prior to have a quadruple by-pass. Approx a month ago I began having a very hard time breathing and my platelets began dropping. I have been off plavix for 3 weeks now trying to see if this is the reason for the drop in platelets. As of today, they are 13-extremely low and an now receiving blood transfusions. Please let me know if this is due to the plavix?
I am being treated for emphysema and recently a TIA. My doctor has me on 20 mg Celexa, 20 mg Aciphex & 75 mg Plavix daily. I take all three at one time every morning and shortly thereafter I have a headache. Could one of these cause this problem?
Thank you in advance for your help.
My Dad's 82. He's been on Plavix daily for about 3 years. (Since an angioplasty/drug infused stent implant) Anyway, right now he is in the hospital due to bleeding in his abdominal wall/muscle. He's had some sort of chest infection for the last 3 weeks and has been coughing up a storm. All this coughing has caused blood vessels in said muscle to burst, leaving him in pain. Additionally, he has a huge black and blue mark across his abdomen. Over time he has developed many black and blue marks on his legs and arms. The surgical team at the hospital has taken him off Plavix and is infusing him with blood and fluids. This is not life threatening, but I do think it points to some of the hazards of using a powerful drug like this for a very extended time. I'm sure Big Pharma has all sorts of B.S. they throw at the Cardiologists, saying this is a great treatment plan. All I've got to say is thank god he was not in a car wreck. I would imagine the bleeding would have been difficult to stop.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.